Horrible Lexapro Side Effects Not Going Away.

Posted by jwat1537 @jwat1537, Jul 5, 2019

Good afternoon. I was recently told that I have manic depression and a severe case of anxiety. My doctor prescribed me Lexapro 10mg which has gone horribly wrong. A couple of hours after I took the first pill, I started losing consciousness roughly every 30 minutes and was basically paralyzed from the neck down for about 7 hours.

I have been out of the hospital for about 8 days now and I still get some of the bad side effects like extreme cold/burning sensations in my chest, back, and the back of my neck. When I get these sensations, my hearing lessens and I also get blurry vision like I'm about to pass out again. I have been to multiple doctors since my ER visit to get tests done and re-done for second and third opinions on what it is or how to treat it and they all say there is nothing wrong with me and all of my lab work / scans / x-rays shows I'm perfectly healthy.

I'm at a complete loss as to what to do. Has anyone experienced this or have any suggestions?

Sorry to hear the pain you are going through from lexapro. Have the doctors suggested any help at all. I know withdrawal from lexapro is hard. I hope you will find a solution from a psychiatrist that knows what they’re doing. Most are competent and will eventually find something that works for you.

REPLY
@stsopoci

Sorry to hear the pain you are going through from lexapro. Have the doctors suggested any help at all. I know withdrawal from lexapro is hard. I hope you will find a solution from a psychiatrist that knows what they’re doing. Most are competent and will eventually find something that works for you.

Jump to this post

My wife is actually a psychiatrist. The doctors I've talked to just say they can't do anything when my lab results and scans come back completely normal.

REPLY

I take 20mg of lexapro and it works for me but my chemistry and situation is completely different from you. I’m glad you have a life partner that can be there for you in your recovery. Hope it gets better soon.

REPLY

Hi, @jwat1537 – welcome to Mayo Clinic Connect. Glad you've connected with @stsopoci.

The loss of consciousness every 30 minutes and being basically paralyzed from the neck down for about 7 hours after being prescribed escitalopram (Lexapro) do indeed sound concerning. Now that you are out of the hospital, experiencing side effects like extreme cold/burning sensations in the chest, back, and back of the neck, plus lessened hearing and blurry vision like you're about to pass out again, also sound like you've been having a really hard time.

I can imagine that having multiple doctors get tests done for second and third opinions on what it is or how to treat it — yet all say there is nothing wrong with you and that your lab work / scans / x-rays show you're perfectly healthy — would be very confusing. Hoping that members like @guener @lioness @jenniferhunter @lee00 @mommabird74 @aliali @gingerw will have some input for you on what's been happening with your body since you started the escitalopram (Lexapro) and where to potentially go from here from their own experiences.

Have you inquired about a change of medication for your manic depression and a severe case of anxiety, @jwat1537? What is your wife's thought on what you've experienced?

REPLY

I have been diagnosed with depression and my physician described Lexapro, 20 mg. It is very convenient to me. You may wish to ask your psychiatrist to change your antidepressant. It is very normal, as far as I know, that a certain antidepressant works for a patient absolutely good, while it works totally bad for another

REPLY

Sounds like you had an allergy maybe? The cold/ burning sensation you described sounds neurology to me. If so, no labs will detect that. Some homeopathic mds may can test neurological components but otherwise I would eat lots of healthy fats like ghee, avocados, wild Alaskan salmon, boiled eggs, raw cashews soaked in water overnight then dried out in oven. Only eat grass feed beef and pasture raised eggs/ chicken. Your brain has been assaulted & you need to heal. Stay away from alcohol or anything that’s chemically laden. I speak all this through working hand in hand with homeopathic md who helped me ween lexapro after 20 years. Good luck and I’m saying a prayer for you!

REPLY
@lisalucier

Hi, @jwat1537 – welcome to Mayo Clinic Connect. Glad you've connected with @stsopoci.

The loss of consciousness every 30 minutes and being basically paralyzed from the neck down for about 7 hours after being prescribed escitalopram (Lexapro) do indeed sound concerning. Now that you are out of the hospital, experiencing side effects like extreme cold/burning sensations in the chest, back, and back of the neck, plus lessened hearing and blurry vision like you're about to pass out again, also sound like you've been having a really hard time.

I can imagine that having multiple doctors get tests done for second and third opinions on what it is or how to treat it — yet all say there is nothing wrong with you and that your lab work / scans / x-rays show you're perfectly healthy — would be very confusing. Hoping that members like @guener @lioness @jenniferhunter @lee00 @mommabird74 @aliali @gingerw will have some input for you on what's been happening with your body since you started the escitalopram (Lexapro) and where to potentially go from here from their own experiences.

Have you inquired about a change of medication for your manic depression and a severe case of anxiety, @jwat1537? What is your wife's thought on what you've experienced?

Jump to this post

@jwatt1537 Hi I'm so sorry you are having these symptoms . I reread your post and thanks Lisa for asking me . I would get off Lexapro right away . Here is a website you can look at for the side effects. Drug.com /Lexapro . THis is not unusual ,everybody cant take the same med as our bodies constitution is all different . As a former nurse , I suggest you be your own advocate or have someone advocate for you . You can change Dr,s remember if you want to . Good luck and let us know how you are doing . We all care here

REPLY

@jwat1537 Thank you for joining us at Mayo Connect. Although your dr is the only one who can truly give you medical advice, we will share our experiences car here. It sounds like a terrible reaction! Check with your pharmacist for someway to clean your system. Check with poison control if there is anything to be done. There may be some prolonged psychological reaction causing extended side effects. We hope your medical team can steer you in the right direction, and that you return to let us know?
Ginger

REPLY

Just a quick update. My doctor has stopped all medications since my last post. All of my symptoms have pretty much gone away except the cold sensation in my chest. They have set me up with a cardiologist and to get a CT scan done. Hopefully they can figure something out.

REPLY
@jwat1537

Just a quick update. My doctor has stopped all medications since my last post. All of my symptoms have pretty much gone away except the cold sensation in my chest. They have set me up with a cardiologist and to get a CT scan done. Hopefully they can figure something out.

Jump to this post

@jwat1537 – glad that your symptoms have subsided some. When will you be meeting with the cardiologist?

REPLY
@lisalucier

@jwat1537 – glad that your symptoms have subsided some. When will you be meeting with the cardiologist?

Jump to this post

On 7/16. They're really concerned with my breathing since my respiration rate averages about 8 a minute. I've always been a really slow breather so I thought it was normal until I was told by multiple doctors it is not. In the past I've woken up from my sleep gasping for air and they said that would explain it. Apparently, there is more wrong with me than I thought.

REPLY
@jwat1537

On 7/16. They're really concerned with my breathing since my respiration rate averages about 8 a minute. I've always been a really slow breather so I thought it was normal until I was told by multiple doctors it is not. In the past I've woken up from my sleep gasping for air and they said that would explain it. Apparently, there is more wrong with me than I thought.

Jump to this post

Hi, @jwat1537 – how did your appointment go with the cardiologist?

REPLY
Please sign in or register to post a reply.